Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at May 26, 2025, 6:02 PM CDT for Gillespie County, Llano County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2025, 6:02 PM CDT (23:02 UTC)
- Expired
- May 26, 2025, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Gillespie County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 123 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:34 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -682 J/kg
- Mixed-layer LCL
- 3276 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
729
WFUS54 KEWX 262302
TOREWX
TXC171-299-262345-
/O.NEW.KEWX.TO.W.0008.250526T2302Z-250526T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
602 PM CDT Mon May 26 2025
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
Central Gillespie County in south central Texas...
Southwestern Llano County in south central Texas...
* Until 645 PM CDT.
* At 602 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Hilda, or 12 miles south of Mason, moving
southeast at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fredericksburg, Cherry Spring, Tivydale, Crabapple, and Doss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3057 9893 3034 9867 3014 9903 3050 9930
3050 9897 3059 9896
TIME...MOT...LOC 2302Z 314DEG 30KT 3058 9917
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
051 follow-up statement
070
WWUS54 KEWX 262319
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
619 PM CDT Mon May 26 2025
TXC171-299-262345-
/O.CON.KEWX.TO.W.0008.000000T0000Z-250526T2345Z/
Gillespie TX-Llano TX-
619 PM CDT Mon May 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CENTRAL
GILLESPIE AND SOUTHWESTERN LLANO COUNTIES...
At 619 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Cherry Spring, or 18 miles northwest of
Fredericksburg, moving southeast at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fredericksburg, Cherry Spring, Tivydale, Crabapple, and Doss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3057 9893 3034 9867 3014 9903 3050 9930
3050 9897 3059 9896
TIME...MOT...LOC 2319Z 314DEG 30KT 3048 9905
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
05What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 2:56 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 26, 2:56 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 256 PM CDT Mon May 26 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Tuesday night) Issued at 206 PM CDT Mon May 26 2025 Key Messages: - Level 3 of 5 risk for isolated to numerous severe storms tonight. - Isolated pockets of heavy rainfall possible with more severe weather possible Tuesday. - Tornado watch remains in effect until 10pm tonight. As of this writing the current outflow boundary from this mornings storms is just south of the I-10 corridor back into San Antonio on west. The current thinking is strong to severe storms should be ongoing by this evening along and just northwest of this boundary with most models hinting at convection developing by 4pm or later out west past the hill country and then moving eastward with time. The latest run of the HRRR seems to have a pretty good grasp on this scenario with supercells forming west and then growing into a big complex that moves across our area by this evening. As such the SPC has increased our severe risk to a level 3 of 5 for areas along and east of the I-10 corridor and along and west of the I-35 corridor. with a level 2 of 5 risk for almost everyone else except the Winter Garden area which is in a level 1 of 5 risk. Bottom line expect storms to form and be severe with very large hail, damaging winds and some tornados especially for storms that can root themselves along the surface boundary. In addition, pockets of heavy rainfall rates could lead to isolated instances of flash flooding and WPC also has most of the area in a level 2 of 5 risk for excessive rainfall as well. In fact some models are hinting at more than 3 inches for the hill country. We are taking a more wait and see approach due to how dry it has been and how models struggle with small mesoscale convective systems.Current thinking is the storms should be out of area by sunrise tomorrow if not earlier. Tomorrow's forecast is highly conditional on what happens tonight. A more mature complex of storms tonight would likely stabilize conditions for much of the day on Tuesday, with convection delayed until Tuesday night. However, a less robust system tonight would open the door to earlier convective chances Tuesday afternoon, especially across the Rio Grande, southern Edwards Plateau, western Hill Country where SPC has a Level 2 of 5 risk for severe storms. A level 1 of 5 risk exists for everyone else as well. Again very large hail, damaging wind gusts and isolated tornados would all be possible with any storms that do form tomorrow. It is possible we could have a similar line of storms form out west and cross into the Rio Grande Plains and continue pushing eastward. However tomorrows convection forms, more clarity will come as we get closer and Hi-Res models get into better focus. Lastly regarding temperatures, expect more seasonable temps for Tuesday with highs around the upper 80s to low 90s but cooler in spots where convection is ongoing, with lows around/near 70. && .LONG TERM... (Wednesday through Monday) Issued at 206 PM CDT Mon May 26 2025 Key Message: - Strong to severe storms possible through the long term period. Our active period of weather will continue into the start of the long term forecast period. On Wednesday morning, a lead shortwave will be moving through the southern CWA, likely sparking showers and storms, with a few stronger storms possible. Weak westerly mid-level flow is expected to transition to west-northwesterly flow by the late week time frame, fostering shower and storm development through the remainder of the period. Forecast confidence remains low at this time, as most days' storm chances will be highly dependent on previous mesoscale boundaries and where those setup. One thing we do know is that the chance for strong to severe storms with large hail, damaging winds, and locally heavy rain are possible through the remainder of this week. Cooler temperatures are going to be a welcome feeling through the week though as increased cloud cover and convection will result in lower temperatures than we've seen the past couple weeks. Hopefully we can put a dent in this multi-year drought this week and add some much needed water to reservoirs and streams. && .AVIATION... (18Z TAFS) Issued at 1243 PM CDT Mon May 26 2025 Very difficult and low confidence forecast this evening into tomorrow. Winds should remain mostly southerly to southeasterly with some gusty winds possible as we have seen once the boundary moved through this morning. A tempo for TSRA is forecast from 00Z/01Z to 04Z/05Z for the possibility of strong to severe storms for all sites except KDRT. We expect storms to fire off near the Hill Country and progress eastward with time. It's still unclear if these storms will form as far west as KDRT so have PROB30 from 02Z to 08Z. How the storms form and how far they get will determine where convection forms tomorrow and for that reason confidence continues to remain low for this forecast. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 91 71 87 / 70 40 40 50 Austin Bergstrom Intl Airport 69 90 71 86 / 70 40 40 50 New Braunfels Muni Airport 70 92 71 87 / 60 30 40 50 Burnet Muni Airport 67 87 68 84 / 70 30 40 50 Del Rio Intl Airport 76 97 73 91 / 20 40 70 50 Georgetown Muni Airport 68 86 69 84 / 70 40 40 50 Hondo Muni Airport 70 94 70 88 / 40 30 50 50 San Marcos Muni Airport 69 92 70 87 / 60 30 40 50 La Grange - Fayette Regional 71 92 73 87 / 60 40 30 60 San Antonio Intl Airport 72 93 72 88 / 60 30 40 50 Stinson Muni Airport 73 94 74 89 / 40 30 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...CJM Long-Term...MMM Aviation...CJM
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:11 PM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 25, 9:06 PM CDT | Special Weather Statement | EWX | Val Verde | 54 min |
| May 25, 9:20 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 25, 9:25 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 15 min |
| May 25, 9:52 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| May 25, 10:26 PM CDT | Special Weather Statement | EWX | Val Verde | 64 min |
| May 25, 10:37 PM CDT | Special Weather Statement | EWX | Kinney | 68 min |
| May 25, 10:57 PM CDT | Special Weather Statement | EWX | Kinney | 48 min |
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 29 min |
| May 25, 11:43 PM CDT | Special Weather Statement | EWX | Real, Uvalde | 62 min |
| May 26, 12:09 AM CDT | Special Weather Statement | EWX | Bandera | 51 min |
| May 26, 12:54 AM CDT | Special Weather Statement | EWX | Medina | 51 min |
| May 26, 3:41 AM CDT | Special Weather Statement | EWX | Kinney | 49 min |
| May 26, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 66 min |
| May 26, 4:48 AM CDT | Special Weather Statement | EWX | Uvalde | 42 min |
| May 26, 4:56 AM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 33 min |
| May 26, 9:15 AM CDT | Special Weather Statement | EWX | Lee | 45 min |
| May 26, 10:04 AM CDT | Special Weather Statement | EWX | Lee | 41 min |
| May 26, 5:28 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 62 min |
| May 26, 6:22 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 53 min |
| May 26, 6:31 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 44 min |
| May 26, 6:44 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 46 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.